MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CANNULATED STARDRIVE SCREWDRIVER/T40/277MM; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH CANNULATED STARDRIVE SCREWDRIVER/T40/277MM; SCREWDRIVERS
Catalog Number 03.010.520
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in austria as follows: it was reported that during an unknown procedure on (b)(6) 2018, the cannulated stardrive screwdriver for end cap broke during insertion of the unknown end cap.The surgeon used another stardrive screwdriver from another tfna set to complete the procedure.There was a surgical delay of unspecified minutes.Patient status was unknown.Concomitant device reported: end cap (part#: unknown, lot #: unknown, quantity unknown).This report is for one (1) cannulated stardrive screwdriver.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A device history record (dhr) review was conducted: part: 03.010.520 lot: l053526 manufacturing site: hägendorf release to warehouse date: 26.Aug.2016 the device history record shows this lot of 47pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all criteria at the time of release with no issues documented during the manufacturing process.Only top level of the device history record reviewed as sub-components are not lot tracked.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: the shipped back 03.010.520 scrdriver t40 w/spheric-head cann l277, l053526, is in a used condition.The screwdriver tip is broken.The residue of the broken tip is missing.Functional test: the functional test could not be performed according the valid inspection sheet because the screwdriver tip is broken.Document/specification review: the manufactured and current revisions of the drawings were reviewed, and no relevant design changes were identified.Dimensional inspection: no dimensional inspection could be performed according the valid inspection sheet because the screwdriver tip is broken.Material or hardness review: the hardness test pass, therefore no issue with the hardness of the material is given.Summary: during manufacturing investigation, all relevant and significant characteristics were checked.The functional test was not able to perform because the screwdriver tip of the sd40 screwdriver shaft 60071475 is broken.The broken tip is missing.The article 03.010.520 scrdriver t40 w/spheric-head cann l277 passed the hardness test, therefore no material issue is given.It is assumed that too much force was applied during the handling of the instrument which caused the breakage of the screwdriver tip.No manufacturing related issue was identified and/or confirmed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED STARDRIVE SCREWDRIVER/T40/277MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8233248
Report Number8030965-2019-59700
Device Sequence Number16197129
Product Code HXX
UDI-Device Identifier07611819499164
UDI-Public(01)07611819499164
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.520
Device Lot NumberL053526
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 12/13/2018
Supplement Date Received by Manufacturer01/25/2019
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1